Advertisement

Acta Mathematica

, Volume 217, Issue 1, pp 81–176 | Cite as

Universality in several-matrix models via approximate transport maps

  • Alessio Figalli
  • Alice Guionnet
Article
  • 551 Downloads

Abstract

We construct approximate transport maps for perturbative several-matrix models. As a consequence, we deduce that local statistics have the same asymptotic as in the case of independent GUE or GOE matrices (i.e., they are given by the sine-kernel in the bulk and the Tracy–Widom distribution at the edge), and we show averaged energy universality (i.e., universality for averages of m-points correlation functions around some energy level E in the bulk). As a corollary, these results yield universality for self-adjoint polynomials in several independent GUE or GOE matrices which are close to the identity.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Akemann G., Ipsen J. R.: Recent exact and asymptotic results for products of independent random matrices. Acta Phys. Polon. B 46, 1747–1784 (2015)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Anderson, G. W., Guionnet, A. & Zeitouni, O., An Introduction to Random Matrices. Cambridge Studies in Advanced Mathematics, 118. Cambridge Univ. Press, Cambridge, 2010.Google Scholar
  3. 3.
    Aptekarev A. I., Bleher P. M., Kuijlaars A. B. J.: Large n limit of Gaussian random matrices with external source. II. Comm. Math. Phys. 259, 367–389 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bekerman, F., Transport maps for \({\beta}\)-matrix models in the multi-cut regime. Preprint, 2015. arXiv:1512.00302 [math.PR].
  5. 5.
    Bekerman F., Figalli A., Guionnet A.: Transport maps for \({\beta}\)-matrix models and universality. Comm. Math. Phys. 338, 589–619 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Ben Arous G., Bourgade P.: Extreme gaps between eigenvalues of random matrices. Ann. Probab. 41, 2648–2681 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Ben Arous G., Guionnet A.: Large deviations for Wigner’s law and Voiculescu’s non-commutative entropy. Probab. Theory Related Fields 108, 517–542 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bertola, M., Two-matrix models and biorthogonal polynomials, in The Oxford Handbook of Random Matrix Theory, pp. 310–328. Oxford Univ. Press, Oxford, 2011.Google Scholar
  9. 9.
    Borot G., Guionnet A.: Asymptotic expansion of \({\beta}\) matrix models in the one-cut regime. Comm. Math. Phys. 317, 447–483 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Borot, G. & Guionnet, A., Asymptotic expansion of beta matrix models in the multi-cut regime. Preprint, 2013. arXiv:1303.1045 [math.PR].
  11. 11.
    Borot G., Guionnet A., Kozlowski K. K.: Large-N asymptotic expansion for mean field models with Coulomb gas interaction. Int. Math. Res. Not. IMRN 2015, 10451–10524 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Bourgade, P., Erdős, L. & Yau, H.-T., Bulk universality of general \({\beta}\)-ensembles with non-convex potential. J. Math. Phys., 53 (2012), 095221, 19 pp.Google Scholar
  13. 13.
    Bourgade P., Erdős L., Yau H.-T.: Edge universality of beta ensembles. Comm. Math. Phys. 332, 261–353 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Bourgade P., Erdős L., Yau H.-T.: Universality of general \({\beta}\)-ensembles. Duke Math. J. 163, 1127–1190 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Bourgade P., Erdős L., Yau H.-T., Yin J.: Fixed energy universality for generalized Wigner matrices. Comm. Pure Appl. Math. 69, 1815–1881 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Brézin E., Itzykson C., Parisi G., Zuber J. B.: Planar diagrams. Comm. Math. Phys. 59, 35–51 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Capitaine M., Péché S.: Fluctuations at the edges of the spectrum of the full rank deformed GUE. Probab. Theory Related Fields 165, 117–161 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Collins B., Guionnet A., Maurel-Segala É.: Asymptotics of unitary and orthogonal matrix integrals. Adv. Math. 222, 172–215 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Deift, P. A., Orthogonal Polynomials and Random Matrices: A Riemann–Hilbert Approach. Courant Lecture Notes in Mathematics, 3. Courant Institute of Mathematical Sciences, New York; Amer. Math. Soc., Providence, RI, 1999.Google Scholar
  20. 20.
    Deift P. A., Gioev D.: Universality at the edge of the spectrum for unitary, orthogonal, and symplectic ensembles of random matrices. Comm. Pure Appl. Math. 60, 867–910 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Deift, P. A. & Gioev, D., Universality in random matrix theory for orthogonal and symplectic ensembles. Int. Math. Res. Pap. IMRP, 2 (2007), Art. ID rpm004, 116 pp.Google Scholar
  22. 22.
    Deift, P. A. & Gioev, D., Random Matrix Theory: Invariant Ensembles and Universality. Courant Lecture Notes in Mathematics, 18. Courant Institute of Mathematical Sciences, New York; Amer. Math. Soc., Providence, RI, 2009.Google Scholar
  23. 23.
    Erdős, L., Universality of Wigner random matrices, in XVI International Congress on Mathematical Physics, pp. 86–105. World Sci., Hackensack, NJ, 2010.Google Scholar
  24. 24.
    Erdős L., Knowles A., Yau H.-T., Yin J.: Delocalization and diffusion profile for random band matrices. Comm. Math. Phys. 323, 367–416 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Erdős L., Péché S., Ramírez J. A., Schlein B., Yau H.-T.: Bulk universality for Wigner matrices. Comm. Pure Appl. Math. 63, 895–925 (2010)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Erdős L., Schlein B., Yau H.-T., Yin J.: The local relaxation flow approach to universality of the local statistics for random matrices. Ann. Inst. Henri Poincaré Probab. Stat. 48, 1–46 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Erdős L., Yau H.-T.: Universality of local spectral statistics of random matrices. Bull. Amer. Math. Soc. 49, 377–414 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Erdős L., Yau H.-T.: Gap universality of generalized Wigner and \({\beta}\)-ensembles. J. Eur. Math. Soc. (JEMS) 17, 1927–2036 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Erdős L., Yau H.-T., Yin J.: Rigidity of eigenvalues of generalized Wigner matrices. Adv. Math. 229, 1435–1515 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Eynard B., Bonnet G.: The Potts-q random matrix model: loop equations, critical exponents, and rational case. Phys. Lett. B 463, 273–279 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Forrester, P. J., Log-Gases and Random Matrices. London Mathematical Society Monographs Series, 34. Princeton Univ. Press, Princeton, NJ, 2010.Google Scholar
  32. 32.
    Götze F., Venker M.: Local universality of repulsive particle systems and random matrices. Ann. Probab. 42, 2207–2242 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Guionnet, A., Jones, V. F. R. & Shlyakhtenko, D., Random matrices, free probability, planar algebras and subfactors, in Quanta of Maths, Clay Math. Proc., 11, pp. 201–239. Amer. Math. Soc., Providence, RI, 2010.Google Scholar
  34. 34.
    Guionnet A., Jones V. F. R., Shlyakhtenko D., Zinn-Justin P.: Loop models, random matrices and planar algebras. Comm. Math. Phys. 316, 45–97 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Guionnet A., Maurel-Segala É.: Combinatorial aspects of matrix models. ALEA Lat. Am. J. Probab. Math. Stat. 1, 241–279 (2006)MathSciNetzbMATHGoogle Scholar
  36. 36.
    Guionnet A., Maurel-Segala É.: Second order asymptotics for matrix models. Ann. Probab. 35, 2160–2212 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Guionnet A., Novak J.: Asymptotics of unitary multimatrix models: the Schwinger–Dyson lattice and topological recursion. J. Funct. Anal. 268, 851–2905 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Guionnet A., Shlyakhtenko D.: Free monotone transport. Invent. Math. 197, 613–661 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Haagerup U., Thorbjørnsen S.: A new application of random matrices: \({{\rm Ext}(C^*_{\rm red}(F_2))}\) is not a group. Ann. of Math. 162, 711–775 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Kostov, I., Two-dimensional quantum gravity, in The Oxford Handbook of Random Matrix Theory, pp. 619–640. Oxford Univ. Press, Oxford, 2011.Google Scholar
  41. 41.
    Kriecherbauer, T. & Shcherbina, M., Fluctuations of eigenvalues of matrix models and their applications. Preprint, 2010. arXiv:1003.6121 [math-ph].
  42. 42.
    Kriecherbauer, T. & Venker, M., Edge statistics for a class of repulsive particle systems. Preprint, 2015. arXiv:1501.07501 [math.PR].
  43. 43.
    Krishnapur M., Rider B., Virág B.: Universality of the stochastic Airy operator. Comm. Pure Appl. Math. 69, 145–199 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Lee J. O., Schnelli K., Stetler B., Yau H.-T.: Bulk universality for deformed Wigner matrices. Ann. Probab. 44, 2349–2425 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  45. 45.
    Levin E., Lubinsky D. S.: Universality limits in the bulk for varying measures. Adv. Math. 219, 743–779 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Liu D. Z., Wang Y.: Universality for Products of Random Matrices I: Ginibre and Truncated Unitary Cases. Int. Math. Res. Not. IMRN 2016, 3473–3524 (2016)MathSciNetCrossRefGoogle Scholar
  47. 47.
    Lubinsky, D. S., Universality limits via “old style” analysis, in Random Matrix Theory, Interacting Particle Systems, and Integrable Systems, Math. Sci. Res. Inst. Publ., 65, pp. 277–292. Cambridge Univ. Press, New York, 2014.Google Scholar
  48. 48.
    Maïda M., Maurel-Segala É.: Free transport-entropy inequalities for non-convex potentials and application to concentration for random matrices. Probab. Theory Related Fields 159, 329–356 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  49. 49.
    Male C.: The norm of polynomials in large random and deterministic matrices. Probab. Theory Related Fields 154, 477–532 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  50. 50.
    Maurel-Segala, É., High order expansion of matrix models and enumeration of maps. Preprint, 2006. arXiv:math/0608192 [math.PR].
  51. 51.
    Mehta M. L.: A method of integration over matrix variables. Comm. Math. Phys. 79, 327–340 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  52. 52.
    Mehta, M. L., Random Matrices. Pure and Applied Mathematics, 142. Elsevier/Academic Press, Amsterdam, 2004.Google Scholar
  53. 53.
    Nelson B.: Free transport for finite depth subfactor planar algebras. J. Funct. Anal. 268, 2586–2620 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  54. 54.
    Ramírez J. A., Rider B., Virág B.: Beta ensembles, stochastic Airy spectrum, and a diffusion. J. Amer. Math. Soc. 24, 919–944 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  55. 55.
    Shcherbina M.: On universality for orthogonal ensembles of random matrices. Comm. Math. Phys. 285, 957–974 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  56. 56.
    Shcherbina, M., Change of variables as a method to study general \({\beta}\)-models: bulk universality. J. Math. Phys., 55 (2014), 043504, 23 pp.Google Scholar
  57. 57.
    Shcherbina T.: Universality of the local regime for the block band matrices with a finite number of blocks. J. Stat. Phys. 155, 466–499 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  58. 58.
    Tao T.: The asymptotic distribution of a single eigenvalue gap of a Wigner matrix. Probab. Theory Related Fields 157, 81–106 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  59. 59.
    Tao T., Vu V.: Random matrices: universality of ESDs and the circular law. Ann. Probab. 38, 2023–2065 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  60. 60.
    Tao T., Vu V.: Random matrices: universality of local eigenvalue statistics. Acta Math. 206, 127–204 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  61. 61.
    Tao T., Vu V.: Random covariance matrices: universality of local statistics of eigenvalues. Ann. Probab. 40, 1285–1315 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  62. 62.
    Tao T., Vu V.: Random matrices: universality of local spectral statistics of non-Hermitian matrices. Ann. Probab. 43, 782–874 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  63. 63.
    Tracy C. A., Widom H.: Level-spacing distributions and the Airy kernel. Comm. Math. Phys. 159, 151–174 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  64. 64.
    Tracy C. A., Widom H.: Level spacing distributions and the Bessel kernel. Comm. Math. Phys. 161, 289–309 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  65. 65.
    Valkó B., Virág B.: Continuum limits of random matrices and the Brownian carousel. Invent. Math. 177, 463–508 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  66. 66.
    Venker M.: Particle systems with repulsion exponent \({\beta}\) and random matrices. Electron. Commun. Probab. 18(83), 12 (2013)MathSciNetzbMATHGoogle Scholar
  67. 67.
    Voiculescu D.: Limit laws for random matrices and free products. Invent. Math. 104, 201–220 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  68. 68.
    Wigner E. P.: Characteristic vectors of bordered matrices with infinite dimensions. Ann. of Math. 62, 548–564 (1955)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institut Mittag-Leffler 2017

Authors and Affiliations

  1. 1.Department of MathematicsETH ZürichZürichSwitzerland
  2. 2.Université de Lyon, École Normale Supérieure de Lyon, site Monod, UMPA UMR 5669 CNRSLyon Cedex 07France

Personalised recommendations